This child has had a severe reaction to amoxocyllin and I am wondering if this medicine, azithromycin can cause reactions by just being related to the antiobiotics in the penicillin family>?
Does Azithromycin cause an allergic reaction?
- 8 Dec 2009 by grannyju
- 8 December 2009
Azithromycin is not in the same family as Amoxicillin. Azithromycin is in the Macrolid family, where as Amoxicillin is in the Penicillin family. Your child shouldn't have any problems, but you should watch, just to be safe. Was the prescribing doctor aware of the reaction the child had to the Amoxicillin?
If your prescribing physician is aware of the reaction to amox then you shoul feel confident that the medication should not react the same as the amox. and since it is in a different family than amox I would say always look out for a reaction that your child might have to any medication and react on it you can never be too careful. You can also call your pharmacist they may be able to give you more facts about the difference in the two medications. Good Luck and I hope the little one feels better soon. I hope this helped even a little. Motherhood gets hard at times and I commend you for being a great Mom in questioning the drugs similarities .
- Azithromycin Information for Consumers
- Azithromycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Azithromycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.